Could be so many things like bullying, tough to find out though. Maybe he is bored with the content of classes since his grades are so good. The panadol thing is a definite worry though, sounds extreme but he could have a pain killer addiction. Might explain the dizziness etc, theses sorts of symptoms can be withdrawal.
+ Reply to Thread
Results 21 to 26 of 26
31-01-2012 14:54 #21
01-02-2012 07:06 #22
DH and i have been together for 4 years and have been married for 2 of those.
DSS came and stayed here every 2nd weekend up until recently.. he made the decision to come and live with us and decided this a number of months ago on his own and we spoke to him so many times about the transition (different to actually going through it i know..) but we spoke about how he would have to move away from his friends, old school, mum etc and he actually got a bit cranky with us on several occassions and didnt want to talk about it anymore.. so we figured he had an understanding of what would go on.. as i said though.. of course talking about it is much different to actually going through it! he was very popular at his last school so the transition here would be remarkably hard i'd imagine.. starting from scratch, making new friends and not having anyone you are familiar with around you when you feel vulnerable in a new place! i've made it known to him that if he ever wants to talk we're here.. he has in the past come and spoken to me if he has any troubles rather than dh or his mum.. i think he sees me more as a friend sometimes which i dont mind.. i am happy if it means he feels comfortable talking to me about things.
he's been fine here when not at school, happy and laughing and playing with dd and talking about the baby - even rubbing my belly to feel baby move which is lovely as i want him to feel apart of this as much as anyone else.
he wasn't happy going to school yesterday and i spoke to the school nurse and told her i think it might be anxiety related she was wonderful and understanding.. his teacher returned my call however i was tending to dd and missed it by a minute.. when i called back she had already gone into a teacher meeting... so i sent an email instead asking her how dss seems during class and if she sees him interact and play with other children and why we are concerned.
dh took dss to the dr last night and the dr said it was probably anxiety causing the muscular aches but he is dehydrated, causing the dizziness and told dss to take it easy, get up slowly and drink plenty of water - which he usually does but admits he hasn't been drinking much lately.
when he came home i asked him how he felt.. he said he had a good day at school today and we spoke about what he learnt in class.
i also added in the email to his teacher that i suspect he may be bored and at his previous school he was given extra work at a higher level which challenged him more and because it was new to him he enjoyed it. i hope she might offer him a similar option here.
we also sat him down last night and spoke about the dangers of having panadol and nurofen when you don't need it.. he was great through this and we've agreed that if he feels unwell we'll go to the dr first before taking panadol or nurofen to avoid taking it unnecesarrily.
he went on to play happily with our dog and dd lastnight outdoors, laughing and running around and even drank a whole bottle of water before bed so see how we go..
Last edited by troopingfairy; 01-02-2012 at 07:10.
01-02-2012 07:23 #23
Sounds like your making good progress.
Just a thing on the popularity thing- I totally get this. I was never a popular kid and I can totally understand this causing anxiety. Perhaps (and I don't have an older kid so admit that I'm inexperienced) you could send him to school with 'cool things' to break the ice with some other kids. Things like a handball, a football/soccer ball/basket ball etc. Or the latest craze- mighty beans? Bay Blades?
Just a thought.
02-02-2012 00:39 #24
If you're positive that there is nothing wrong with him and he's simply putting on an act than I think it's time you get firm. He has gotten away with it with his BM for so long that now he thinks he can walk over you too. Personally I think he's just being a brat and I would be sending him to school regardless. I would just explain to the school that his mother used to let him not go to school and that you're not going to accept it.
If you do let him stay home, remove everything from the room including the comics. Leave him with nothing to do but sleep. If he's sick he should be tucked up in bed and sleeping the entire day and not allowed out of his room except for when he needs to go to the toilet.
When it comes to dinner etc. Make him something that's good for when people are sick. eg. Vegimite on Toast with no butter if he has an upset stomach. He's sick so there's no reason why he needs dessert. Send him to bed at 7:30 and have lights off leaving him with nothing to do but sleep. Make being at home worse than being at school and he'll quickly work out that there's nothing good about being home.
If it's two days in a row that he's coming home, I would take him to the doctors and say that school has requested that you have a doctors certificate as you are taking too many days off and missing vital curriculum. Shake him up a little
The Following User Says Thank You to DaisyVB For This Useful Post:
02-02-2012 01:10 #25
I am really glad you are following this up with doctors appts and talking to the teachers. you are doing a great job! I really hope that you get to the bottom of things and DSS starts feeling better soon and school becomes more enjoyable for him.
Two things that stand out to me:
1) Like PP have said, anxiety does present as a physical illness. So when confronted with going to school or thinking about it, he may genuinely feel sick and not know why.
2) the panadol/nurofen thing. This could be the problem! Nurofen can burn the lining of your stomach (especially in repeated doses and if taken on an empty stomach) and ongoing panadol use is not great for your liver (esp. in kids). It seems like he has been given panadol/nurofen for some sort of placebo effect maybe? Like you feel sick, here's some medicine, you feel better, go to school? Because I dont think either of those help with dizziness or stomach aches (and can actually worsen both). I'd go to the doctors and talk about this medication overuse and see if you can get some tests done in terms of his liver function etc.
Good luck. Good on you for sticking with it and trying to get to the bottom of this xx
The Following User Says Thank You to ComeBackKid For This Useful Post:
share a book (02-02-2012)
02-02-2012 07:52 #26
You wouldn't believe it.. Since Tuesday night when DH got home he has been better..
we keep the panadol in a locked cupboard (dd is now 6 but i used to work in childcare so am right on this). he hasn't asked for any pain relief since we told him what panadol and nurofen can do to your kidneys and liver function.. i'm fairly sure he understands how bad it can be if used too much and too often as my sister (an RN) also wrote a letter for us to show him with medical proof - to help him understand. he seemed pretty shocked and because he hasn't asked for it again i assume he understands.
i picked him up from school yesterday (wed) and he was happy and chatty. i asked him who he played with and he rattled off no less than 5 names.. even said he liked a girl in his class LOL and spent all afternoon telling me about her and how she is sporty like him. it was actually pretty sweet!
he has been running around since, playing with the dog, his sister and even did some homework lastnight and had a laugh over some funny things which happened in class time while we ate dinner... so im fairly confident whatever it is has gone.
i think it may have honestly been the whole settling in and feeling a little out of place maybe.
The Following User Says Thank You to troopingfairy For This Useful Post:
By share a book in forum General Parenting Tips, Advice & ChatReplies: 55Last Post: 27-07-2012, 06:43
By MummysYellowCar in forum Preschools and SchoolsReplies: 36Last Post: 10-05-2012, 14:50
By swizzlestick in forum General Parenting Tips, Advice & ChatReplies: 25Last Post: 08-12-2011, 21:50
TribalanceTriBalance is a physio, yoga & pilates studio in Brisbane's inner north, offering specialised women's health ...
LATESTWhy it is OK for your child to be differentWhat is a blessing way? How is it different to a baby shower?7 ways to break the ‘mumnotony’ at home
POPULARWhen can I start giving chores to my children?New baby nursery checklist – a guide to newborn essentialsWhat to pack for labour and hospital – a checklist
FORUMS - chatting now ...
April/May TTC group chatConception & Fertility General Chat
Married At First Sight 2017Movies / Music / Books / TV Chat
TTC #1 - Conception & Due Date TimingConception & Fertility General Chat
The Not So Serious Vent Thread #7General Chat
Albert?Choosing Baby Names
IVF babies due Sep/Oct/Nov 2017pregnancy and babies through IVF